Mississippi, 2004

Flash Flood and Damaging Winds in Mississippi, June 27, 2004

June 27, 2004 · NWS JAN · 39 events in 29 counties and zones

38 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$305,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 5:10 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 5:10 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT SUN JUN 27 2004

.AVIATION...WIDESPREAD MVFR CONDS AND LOCAL AREAS OF IFR/LIFR CONDS
WILL EXIST IN THE VICINITY OF JAN...GLH...GWO...CBM...MEI...AND NMM
UNTIL AT LEAST 14Z THIS MORNING AS PRECIP ASSOC WITH A SMALL MID
LEVEL DISTURBANCE PASSES TO THE EAST. VFR CONDS ARE EXPECTED THIS
MORNING FOR KHBG. A MESOSCALE BOUNDARY FROM NEAR MCCOMB TO SHUBUTA
WILL KEEP MOST TSTM ACTIVITY ANCHORED TO THE SOUTH OF MEI/NMM THIS
MORNING. HBG WILL SEE RISK FOR TS IN VICINITY DURING THE NEXT FEW
HOURS AS THE BOUNDARY SINKS SLOWLY SOUTH. PRIMARY CONSIDERATIONS
LATER TODAY AND THIS EVENING CONCERN TSTM REDEVELOPMENT WITH
APPROACH OF E TX SHORTWAVE TROUGH. EXPECT CURRENT SHOWER/TSTM ACTION
AND MVFR/IFR CONDS TO DIMINISH QUICKLY LATER THIS MORNING AS
DISTURBANCE MOVES EAST...BUT QUICK REGENERATION IS EXPECTED THIS
AFTERNOON AS SOME DESTABILIZATION TAKES PLACE AND BOUNDARIES ARE IN
ABUNDANCE. GLH AND GWO LOOK TO BE UNDER GREATEST RISK FOR TSTM CONDS
THIS AFTN.   43/EC

&&

.SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE
FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION
OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA.
UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48
HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD
THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER CENTRAL
TEXAS SHOWING GOOD ORGANIZATION IN WV SATELLITE IMAGERY.

&&

.DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH MONDAY
OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS
SLOWLY TRACKS TO THE EAST/NORTHEAST. MODEL PW VALUES ARE ABOUT .3
INCHES OVERDONE WHEN COMPARED TO THE 00Z SOUNDING DATA. THIS IS
PROBABLY THE SOURCE FOR THE OVERESTIMATION OF THE PRECIPITATION
VALUES IN THE MODEL DATA. NEVER-THE-LESS...FFG GUIDANCE VALUES
REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA
WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE
NUMBERS. FOR THIS REASON...FEEL CONFIDENT IN EXTENDING THE FFA
THROUGH TODAY (AND EVENTUALLY THROUGH TONIGHT) AS THE PRECIPITATION
CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. SOME GOOD NEWS
IN ALL OF THIS IS THAT THE ABUNDANT CLOUD COVER OVER THE AREA TODAY
SHOULD HELP KEEP THE STRONG THUNDERSTORMS WITH THE TORRENTIAL
DOWNPOURS FROM BECOMING WIDESPREAD.

FOR MONDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE
AS THE WAVE SLOWLY MOVES OFF TO THE EAST. EXPECT THE FOCUS OF THE
PRECIP TO MOVE SOUTHWARD THROUGHOUT THE DAY AS THE WAVE EXITS THE
AREA AND AS THE BOUNDARY BEGINS TO RESETTLE DOWN ALONG THE COAST.
GIVEN LESS FAVORABLE JET POSITIONING AND LESS MOISTURE TRANSPORT
INTO THE AREA (AND THUS LOWER PW VALUES)...THE RAINFALL AMOUNTS
SHOULD BE LESS THAN THE PREVIOUS TWO DAYS. WEDNESDAY COULD BE THE
DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT
WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT
LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER
LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN
AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE
AFTERNOON)...HAVE CHOSEN TO GO WITH MID RANGE SCATTERED POPS FOR
AFTERNOON THUNDERSTORMS.

ON WEDNESDAY NIGHT...THE CONVECTION SHOULD DIMINISH IN MOST
AREAS...EXCEPT IN THE WEST WHERE ANOTHER APPROACHING SHORT WAVE
TROUGH BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH AGAIN AND OVER
THE AREA. BY AFTERNOON ON THURSDAY...EXPECT A RETURN TO THE WET
PATTERN AS THE TROUGH SLOWLY APPROACHES. SHEAR PROFILES WITH THIS
WAVE ARE EXPECTING TO BE WEAK. GIVEN THE ANTICIPATED SLOW APPROACH
OF THIS NEXT SYSTEM...ANTICIPATE ANOTHER CIRRUS SHIELD TO ADVANCE
OUT AHEAD OF THE MAIN SYSTEM...THUS HAVING A SOMEWHAT STABILIZING
EFFECT AS IT ARRIVES THURSDAY NIGHT AND FRIDAY. FOR THIS
REASON...THINK THAT THIS WAVE WILL BEHAVE IN THE SAME MANNER AS THE
PREVIOUS ONES. FOR SATURDAY AND SUNDAY...WILL KEEP THE AREA IN THE
WET PATTERN...DUE TO HIGH UNCERTAINTY IN THE MODELS. THE ONLY THING
THAT THEY APPEAR CLEAR ON IS THAT THEY DONT REINTENSIFY THE BERMUDA
HIGH (WHICH WOULD ALLOW FOR US TO TRY OUT.) HOWEVER...DUE TO THE
ABSENCE OF ANY MAJOR SYSTEMS APPROACHING...HAVE GONE WITH CLIMO POPS.

GIVEN THE ENTRENCHED CLOUDY/WET PATTERN...HAVE GONE WITH TEMPS LOWER
THAN NORMAL THROUGH THE 7 DAY FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  71  87  71 /  60  40  50  30
MERIDIAN      85  70  87  70 /  60  40  50  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TODAY.
LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TODAY.
AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TODAY.

&&

18/HENRY
Hazardous weather outlook, Jun 27, 3:21 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT SUN JUN 27 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280921-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
421 AM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS...PRODUCING WIND GUSTS UP TO 45 MILES
AN HOUR...WILL BE POSSIBLE TODAY OVER SOUTHERN AND EASTER
PORTIONS OF THE OUTLOOK AREA...MAINLY TO THE SOUTH AND EAST OF A
RAYVILLE TO CANTON TO MACON LINE.

SIGNIFICANT SUNSHINE THIS MORNING WILL ALLOW A VERY MOIST AIRMASS
TO BECOME RATHER UNSTABLE BY THIS AFTERNOON OVER EAST LOUISIANA
AND SOUTH AND EAST MISSISSIPPI. AN APPROACHING UPPER LEVEL
DISTURBANCE WILL SUPPORT CONTINUED THUNDERSTORM DEVELOPMENT IN
THIS AREA...AND MID AND UPPER LEVEL WIND FIELDS SHOULD SUPPORT
STORM ORGANIZATION AND STRONG WIND GUSTS.

...FLOODING...
A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR EXTREME
SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTH
CENTRAL MISSISSIPPI. PLEASE REFER TO THE WATCH FOR DETAILS.

HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY AND
THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE
SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS
AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE
SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY
RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND
IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 27, 9:15 AM CST to 9:20 AM CST
Where
Marion County, 13 mi S of Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.067, -89.833

A couple of trees were blown down.

Thunderstorm Wind, Lamar

When
June 27, 9:15 AM CST to 9:40 AM CST
Where
Lamar County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -89.500

Fifteen trees blown down across the county.

Thunderstorm Wind, Forrest

When
June 27, 10:00 AM CST
Where
Forrest County, 2 mi N of Hattiesburg
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.350, -89.317

Two trees were blown down.

Thunderstorm Wind, Forrest

When
June 27, 10:05 AM CST
Where
Forrest County, 10 mi SE of Hattiesburg
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -89.200

Two trees were blown down.

Thunderstorm Wind, Copiah

When
June 27, 11:00 AM CST to 11:05 AM CST
Where
Copiah County, Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -90.367

A few trees and large limbs were blown down.

Thunderstorm Wind, Simpson

When
June 27, 11:47 AM CST to 11:50 AM CST
Where
Simpson County, Magee
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.867, -89.733

A couple of trees were blown down.

Thunderstorm Wind, Rankin

When
June 27, 11:50 AM CST to 12:00 PM CST
Where
Rankin County, 1 mi E of Richland
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.250, -90.150

A few trees were blown down. One tree fell on a house near Florence, another near Richland.

Thunderstorm Wind, Adams

When
June 27, 11:50 AM CST
Where
Adams County, Natchez
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.567, -91.400

A few trees were blown down.

Thunderstorm Wind, Scott

When
June 27, 12:20 PM CST to 12:30 PM CST
Where
Scott County, 5 mi SW of Morton
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
PARK/FOREST SERVICE
Coordinates
32.300, -89.733

Forest rangers reported that several trees were blown down in Roosevelt State Park.

Thunderstorm Wind, Rankin

When
June 27, 12:30 PM CST to 12:40 PM CST
Where
Rankin County, 8 mi SW of Florence
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
32.067, -90.233

A couple of trees were blown down. One tree was down on a house.

Thunderstorm Wind, Adams

When
June 27, 12:30 PM CST to 12:35 PM CST
Where
Adams County, Natchez
Measured
53 kt (61 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
31.567, -91.400

A few trees were blown down. One large tree fell on a house and injured 3 people.

Thunderstorm Wind, Smith

When
June 27, 12:30 PM CST
Where
Smith County, Pineville
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.133, -89.400

Several trees were blown down.

Thunderstorm Wind, Hinds

When
June 27, 12:30 PM CST to 12:35 PM CST
Where
Hinds County, Pocahontas
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.467, -90.283

A few trees were blown down.

Thunderstorm Wind, Jefferson

When
June 27, 12:55 PM CST to 1:00 PM CST
Where
Jefferson County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
31.750, -91.033

Numerous trees were blown down across the county.

Thunderstorm Wind, Warren

When
June 27, 12:55 PM CST to 1:15 PM CST
Where
Warren County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
32.333, -90.783

Numerous trees and several power lines were blown down across the county.

Thunderstorm Wind, Warren

When
June 27, 1:00 PM CST to 1:10 PM CST
Where
Warren County, 3 mi SW of Vicksburg
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
32.317, -90.917

A portion of Warren Central High School had its roof blown off. Numerous trees and power lines were also blow down around the area.

Thunderstorm Wind, Franklin

When
June 27, 1:25 PM CST
Where
Franklin County, Meadville
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.467, -90.900

Several trees were blown down.

Thunderstorm Wind, Sharkey

When
June 27, 1:30 PM CST to 1:35 PM CST
Where
Sharkey County, Rolling Fork
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.900, -90.867

A few trees were blown down.

Thunderstorm Wind, Hinds

When
June 27, 1:30 PM CST
Where
Hinds County, 9 mi SW of Raymond
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.167, -90.550

Several trees were blown down.

Thunderstorm Wind, Yazoo

When
June 27, 1:45 PM CST to 1:55 PM CST
Where
Yazoo County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -90.700

Dozens of trees and numerous power lines were blown down across the county. A gas station, in Yazoo City, had its canopy destroyed.

Thunderstorm Wind, Lincoln

When
June 27, 1:55 PM CST to 2:00 PM CST
Where
Lincoln County, 8 mi N of Brookhaven
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.700, -90.450

Several trees were blown down.

Thunderstorm Wind, Lawrence

When
June 27, 2:15 PM CST
Where
Lawrence County, Monticello
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.550, -90.117

Two trees were blown down.

Thunderstorm Wind, Madison

When
June 27, 2:30 PM CST to 2:35 PM CST
Where
Madison County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.633, -90.083

Numerous trees were blown down across the county.

Thunderstorm Wind, Lawrence

When
June 27, 2:30 PM CST to 2:45 PM CST
Where
Lawrence County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.550, -90.433

Numerous trees were blown down across the county.

Thunderstorm Wind, Leake

When
June 27, 2:40 PM CST to 2:45 PM CST
Where
Leake County, Carthage
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -89.533

A few trees were blown down.

Thunderstorm Wind, Covington

When
June 27, 2:40 PM CST to 2:50 PM CST
Where
Covington County, Mt Olive
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.750, -89.667

A few trees were blown down.

Thunderstorm Wind, Simpson

When
June 27, 2:50 PM CST to 2:55 PM CST
Where
Simpson County, Magee
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.867, -89.733

Two trees were blown down.

Thunderstorm Wind, Smith

When
June 27, 3:00 PM CST to 3:10 PM CST
Where
Smith County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -89.533

Numerous trees were blown down across the county.

Thunderstorm Wind, Attala

When
June 27, 3:00 PM CST to 3:20 PM CST
Where
Attala County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.100, -89.600

Numerous trees were blown down across the county.

Flash Flood, Hinds

When
June 27, 3:10 PM CST to 3:40 PM CST
Where
Hinds County, Learned
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Heavy rains caused a bridge to get washed out near Learned.

Thunderstorm Wind, Attala

When
June 27, 3:15 PM CST
Where
Attala County, 3 mi S of Kosciusko
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.000, -89.583

Numerous trees were blown down just south of Kosciusko near highway 14.

Thunderstorm Wind, Jasper

When
June 27, 3:26 PM CST to 3:30 PM CST
Where
Jasper County, Louin
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -89.233

Several trees and power lines were blown down. One tree fell across a mobile home.

Thunderstorm Wind, Winston

When
June 27, 3:30 PM CST to 3:40 PM CST
Where
Winston County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.100, -89.050

Several trees were blown down across the county.

Thunderstorm Wind, Jones

When
June 27, 3:30 PM CST to 3:40 PM CST
Where
Jones County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.617, -89.183

Several trees were blown down across the county.

Thunderstorm Wind, Newton

When
June 27, 3:30 PM CST
Where
Newton County, Conehatta
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -89.283

A few trees were blown down.

Thunderstorm Wind, Washington

When
June 27, 3:35 PM CST to 3:40 PM CST
Where
Washington County, Hollandale
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
33.167, -90.867

Several trees were blown down near Hollandale with a few others blown down around the county.

Thunderstorm Wind, Clarke

When
June 27, 4:05 PM CST to 4:25 PM CST
Where
Clarke County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.033, -88.667

Several trees were blown down across the county.

Thunderstorm Wind, Noxubee

When
June 27, 4:15 PM CST
Where
Noxubee County, Macon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.117, -88.400

A couple of trees were blown down.

Thunderstorm Wind, Lowndes

When
June 27, 4:35 PM CST to 4:40 PM CST
Where
Lowndes County, Countywide
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.500, -88.450

Several trees and power lines were blown down across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402957, 5402958, 5402959, 5402960, 5402961, 5402962, 5402963, 5402964, 5402965, 5402966, 5402967, 5402968, 5402969, 5403055, 5403056, 5403057, 5403058, 5402956, 5403059, 5403060, 5403061, 5403062, 5403063, 5403064, 5403065, 5403066, 5403067, 5403068, 5403069, 5403071, 5403070, 5403072, 5403073, 5403074, 5403075, 5403147, 5403148, 5403149, 5403150.